Friedland, Michael L.; Ahern, Monica
June 1991
American Journal of Gastroenterology;Jun1991, Vol. 86 Issue 6, p677
Academic Journal
Focuses on hemorrhagic episodes associated with warfarin use. Anticoagulation after valvular replacement surgery; Use of a hemostatic protein polymer sheath on the cutting biopsy needles used in percutaneous biopsies; Development of newer and more successful invasive techniques related to cardiovascular and cerebrovascular disease.


Related Articles

  • CONTINUING WARFARIN DURING CUTANEOUS SURGERY. Sugden, P.; Siddiqui, H. // Surgeon (Edinburgh University Press);Jun2008, Vol. 6 Issue 3, p148 

    The risk of haemorrhage from minor cutaneous surgical procedures has long been a concern in the treatment of patients receiving warfarin as anti-coagulation therapy. Interruption, alteration, hospital admission and monitoring have resource implications as well as the potential for complications....

  • A Novell Use for the Rigid Cystoscope: The Removal of Sacral Tacks after a Coloanal Anastamosis Dehiscence. Mahmalji, W.; Mackenzie, H.; Chopada, A.; Raza, A. // Advances in Urology;2009, Special section p1 

    A 69-year-old female presented as an emergency with atrial fibrillation, which was treated with warfarin. She subsequently developed fresh rectal bleeding and after further investigations a Dukes B adenocarcinoma of the rectum was found. She subsequently underwent a low anterior resection,...

  • Rapid reversal of coagulopathy in warfarin-related intracranial haemorrhages with prothrombin complex concentrates. CHONG, C. T.; LEW, T. W. K.; KUPERAN, P.; TAN, J. J. E.; TAN, H. L.; KWEK, T. K. // Anaesthesia & Intensive Care;May2010, Vol. 38 Issue 3, p474 

    The article discusses the role of Profilnine SD, a 3-Factor prothrombin complex concentrate (PCC), on the rapid reversal of coagulopathy in patients presenting with warfarin-related intracerebral hemorrhage. The use of PCC should be considered for the urgent reversal of international normalized...

  • Surgery-associated acquired hemophilia A. Theodossiades, G.; Tsevrenis, V.; Nomikou, E.; Dadiotis, L.; Kontopoulou-Griva, I. // Annals of Hematology;Nov2001, Vol. 80 Issue 11, p691 

    We present two patients who acquired factor VIII antibodies in the immediate postoperative period. One patient was receiving warfarin that was temporarily discontinued but reintroduced after the procedure. Preoperatively, none gave a history of bleeding, even with past surgeries, and both had...

  • A bridge too far? Heparin increases bleeding during temporary warfarin cessation. Lindsay, Alistair // Heart;May2008, Vol. 94 Issue 5, p676 

    The article discusses the study of thromboembolism in warfarin cessation. It is implied that patients are often asked to refrain from taking warfarin for a short duration while they undergo an elective procedure such as ophthalmic surgery and colonoscopy because of the risk of thromboembolism...

  • Risk of Major Hemorrhage for Outpatients Treated with Warfarin. McMahan, Deborah A.; Smith, David M.; Carey, Mark A.; Zhou, Xiao Hua; McMahan // JGIM: Journal of General Internal Medicine;May1998, Vol. 13 Issue 5, p311 

    OBJECTIVE:To determine the incidence of major hemorrhage among outpatients started on warfarin therapy after the recommendation in 1986 for reduced-intensity anticoagulation therapy was made, and to identify baseline patient characteristics that predict those patients who will have a major...

  • Pharmacists' involvement in warfarin therapy reduced total bleeding by half. Cona, Christen; Harris, Jason; Southall, Jennifer // Hem/Onc Today;10/25/2010, Vol. 11 Issue 20, p27 

    The article discusses research being done on the effectiveness of pharmacist-participated warfarin treatment in reducing total bleeding, which references a study by Surasak Saokaer and colleagues in a 2010 issue of the "Journal of Thrombosis and Haemostasis."

  • Doxycycline/hormonal contraceptives/warfarin interaction.  // Reactions Weekly;3/6/2010, Issue 1291, p20 

    The article describes the case of a 33-year-old woman who experienced international normalized ratio (INR) fluctuations and vaginal bleeding during long-term coagulation with warfarin and treatment with hormonal contraceptives with doxycycline considered as a possible co-factor for INR fluctuations.

  • Warfarin overdose.  // Reactions Weekly;4/9/2011, Issue 1346, p42 

    The article describes the case of a man who experienced haemorrhage and subdural haematoma due to warfarin overdose.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics